Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A generalization of a theorem of Edwards


Author: Jyh-Yang Wu
Journal: Proc. Amer. Math. Soc. 127 (1999), 3119-3123
MSC (1991): Primary 57N80, 57P05
Published electronically: April 23, 1999
MathSciNet review: 1600090
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we extend a theorem of Edwards on the characterization of topological manifolds for polyhedra to a more general class of stratified spaces. We show that a cone-like space $X$ of dimension $n\ge 3$ is a topological manifold if and only if the base space $B_{p}$ of every point $p$ in $X$ is a simply connected cone-like sphere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N80, 57P05

Retrieve articles in all journals with MSC (1991): 57N80, 57P05


Additional Information

Jyh-Yang Wu
Affiliation: Department of Mathematics, National Chung Cheng University, Chia-Yi 621, Taiwan
Email: jywu@math.ccu.edu.tw

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04860-1
PII: S 0002-9939(99)04860-1
Received by editor(s): September 28, 1997
Received by editor(s) in revised form: December 15, 1997
Published electronically: April 23, 1999
Additional Notes: The author is partially supported by an NSC grant, Taiwan.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society